Sinemet reactions

I've had Parkinsons for four years and used macuna worked a bit turned left foot inward once in awhile. Then tried, 5htp with l-tyrosine seemed to help better but gave me to much adrenaline but used it since I needed dopamine. Left foot drag and can only walk on toes, tremor in left hand and now in right hand but right hand I can use use and right leg is fine. Now I thought it's time to try meds. I want to walk again. Sinemet 25/100 x4, didn't help walking, but calmed tremor a bit. Turned left foot inward, so upped dose25/250 and didn't work, tried amantadine with sinemet for 4 days didn't work made me feel like crap, can't justify to an antiviral so stopped. Now Doc said I need to see movement specialist. Appt. February. So I'm take sinemet at night with my melatonin and magnesium. Also take supplements since cardopa robs you of vit b.. Seems like sinemet is making things worse and my tremors when coming down off of sinemet. I'm thinking it's levadopa induced Distonia. Any oppions or experiences. Thank you, Maria

Last edited by

17 Replies

oldestnewest
  • Are you taking the immediate release or controlled release ("CR") version of Sinemet? These are like two different drugs. I found the immediate release version to be completely unsatisfactory - you get an immediate rush of way too much dopamine followed by not enough. The CR version is smooth as silk - I have never experienced any adverse effects. It just replaces the missing dopamine and in so doing relieves my symptoms.

  • Regular

  • Regular = immediate release. Get the controlled release version.

  • That's interesting . My husband takes Sinemet and th CR at bedtime . They have never been a success a and foolishly we though it was because he was progressing ,

    The Sinemet floods the brain hoping his case and takes hours to switc back on again. When ever I have asked about taking the Cf instead they feel me no it's not possible.

  • :) I'll ask my doctor

  • still stings doesn't it?

  • I started Sinemet recently and it works well for me. I take 1 1/2 25/100 3 times a day and Azilect once a day. I can type on a keyboard with my left hand again. My left shoulder functions well and I can exercise and my arm swing is back. I walk much better as well. I hope it continues to work well for as much as possible.

  • I can relate somewhat to some of your experiences but those problems are only occasional now for me. How long did you try the sinimet for? Did you mean upped dose to 50/200?

  • 25/250

  • too much b6 will knock out the sine met

  • I'm taking a food base multi, and I wait awhile in between sinemet. I took 5htp it has b6 with sinemet and it made me feel nauseous.

  • I had a similar experience with my foot. Turns out I needed much less sinemet. I take half a 25 mg 3 times a day. Spread as evenly through the day as possible. I also take a pill called entecapone which helps the sinemet not wear off. It has taken me a while to get to the foot drag stopping and any real emotional stress is bad. Try not to stress you will find your magic combo as I have learned we are all different. Try less sinemet as it is sometimes the key but you need to persevere. My tremor is mostly gone but somedays it's bothersome only slightly. Exercise is very good. Hang in there.

  • Regards Post – Sinemet Reactions. A perspective. As I understand, Sinemet (ldopa) works by enhancing the production of Dopamine in the still functioning neurons left in the black nucleus. Which in turn feed the striatum which in turn controls movement. The symptoms we experience are caused by dysfunction at this level. Need to treat the muscles. For example consider posture. It is controlled by a series of joints. Ankle, knee, hip, om through shoulder, neck. Each joint is controlled by a set of opposed muscles (which pull against each other) extensor and reflexor.. Dysfunction caused by extensor muscles being weaken, which leaves the reflexor relatively too strong, which has its own set of problems.

    Perspective, need to work on the dysfunction in the muscles. The drugs work on the production of dopamine. Have the opportunity to also work on the muscles which directly cause the symptoms. by Physical Therapy. If muscle weak, strength it. If too tense (reflexors) stretch it. Recommend book by Dr Dwight C McGoon MD, Parkinson’s Handbook

    BllDavid

  • My husband, diagnosed 12 years ago with PD, actually does better with Mucuna powder after the Sinemet in his Stalevo lost effectiveness last year. He takes a lot of Mucuna (1 Tablespoon of the pure Mucuna powder mixed in water up to 8 times a day), but without suffering any side effects. I should note that he still takes two Stalevo a day (morning and late afternoon) for the Carbidopa, which seems to help the natural levodopa in the Mucuna to cross the blood brain barrier. Without the Carbidopa the Mucuna 'on' time wears off sooner.

    We always favour natural remedies when we find that they work, because no one ever got healthy from man-made synthetic drugs with all their negative side effects. (Did you know the 3rd leading cause of death in America is properly prescribed pharmaceutical drugs?) The body recognises the Mucuna bean as a nutritious food, so absorbs it more readily. And as well as containing natural levodopa, Mucuna has neuro-protective qualities - win, win!

    For the last few years he walks like he's drunk, but it doesn't stop him walking (and exercising). The more often he walks, the better he walks. So I think it is important to keep trying, even if its difficult. You may find, as he has, that you can push through the difficulty to get to a better place.

    His PD made his left foot turn sideways like yours, so I suspect your foot turns because of the Parkinson's, not because of the Mucuna.

  • I've tried a few different mucuna products. Which one are you using and is stalevo just cardopa?

  • Stalevo contains carbidopa, levodopa and entacapone

    pharma.us.novartis.com/site...

  • My husband takes Sinemet er when he goes to bed at night and Rytary all day long - 9 tabs.

    No side effects and doing well. Calm and walking....very slowly but walking! I think that is thanks to Rytary.

You may also like...